High Blood Pressure. It is known as the "silent killer" because you can have it and not know it and you can die from it because there are no symptoms in most people that they have it. It can cause strokes, heart attacks and other problems. Both are bad for you and your arteries can become so clogged from cholesterol (plaque) that very little blood can get through to the heart. Lack of blood in the heart and brain can kill you so bath are very bad for you but you usually know if your cholesterol is too high and it does NOT get high from eating too much sugar as someone suggested, it is from animal fat which causes excess fat in the blood, sugar has nothing to do with cholesterol, it has to do with triglycerides being too high from sugar. People need to get their facts straight. but I would rather have high cholesterol than HBP. But remember, both are treatable with diet and/or medication.
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
My husband is 52 years old, and very often he feels very sleepy any time of the day...especially whiles driving as his job is most of the time on the road, even at home if he is watching a movie or even lying on a couch with 2 seconds i see him snooring. Nine years ago he had endoplastic done, but so far he has not complained, but now he has diabetic since a year now and has pressure problem and high cholestrol can you please help doctor what could be the cause of this. Need your helath or please advise me which doctor i should visit for a check up. Thank u. Velly
Good night. My dad is diabetic, and have as well high blood pressure and high cholesterol profile, with past history of smoking that caused an mild EPOC. Recently, during an screening his fasing blood sugar, chlesterol, LDL, TG, GGTP came back high but as well his CEA, could this last one be a result of his uncontrolled diabetes?
HI sir, my father have BP of around 180/120, and also high cholestrol he is taking the following med.. nicardia 20mg, Rantac 150mg, seloken-XL 150mg, tonact 20mg. its almost 2months he started taking medication..but the swelling on his feet hasn t decreased, should he continue the medicine?
I am a 47 year old diabetic lady, who had a Gastric Band fitted three years ago, and lost 6 stones. Before having this procedure, I had slightly raised cholesterol, but not high enough for medication. Over the last three years my Total Cholesterol level has gradually increased from 5.4 to now 7.1 My Bad cholestrol is very high, but my good cholesterol is VERY good, I don t have the exact figures. My Dr put me on Simvastatin approx three years ago. I took them willingly, and carried on my life as best I could, not realising how tiered and exhausted they made me feel with lots of aches and pains, I thought my problems where early menopause. Anyway last year after much research on the internet, I discovered that statins could give bad side affect in concentration and tiredness and muscle weakness, so I decided to address this with my Dr. Who instead of listening, gave me another tablet to take on top of the statins, because my cholesterol had started to rise again. (Sorry don t have the name of this one) I took these for a month, and they made me almost incapable of getting out of bed, the tiredness was so debilitating. I decided to stop taking them, and the Simvastatins. So I gradually weaned myself off of the drugs. I had decided not to tell the Dr, so I did it on my own. Anyway, when I went back to the Dr about something else a few months later, I told them what I had done, they strongly advised me to take another type of Statin. This time Atrovastatin 10mg was to be taken. I said I would but if they made me feel bad, I would stop them straight away. I took them for 10 days and started to get all the same side effects so just stopped, and the Dr could not persuade me to re take them. Then this year I have had a cholesterol test, and I am now showing a total of 7.1 When they told me how high it was, I said I didn’t care, because Id rather die tomorrow, than spend any more time taking these drugs. Anyhow they persuaded me to have one more try, and have given me Fluvastatin 20mg. That was nearly a month ago, and I haven’t talked myself into starting to take them yet, but would just like some general advice about High Cholesterol. Does high cholesterol mean that I’m going to have a heart attack or does it just mean I might? I do have heart problems in my family, my mother died at 48 of a massive stroke, but she was very over weight, and my father has just been prescribed Simvastins, for his high cholesterol, and he like me now, is a very slight man, he is 74 years old, and has developed Altzimers. He has also started to complain about tiredness and weakness ( possibly the same side effects as me). He does not eat a lot of high fat foods, and often forgetting to eat at all unless it is put infront of him. Can cholesterol really be inherited? What can I do? I live in the Mediterranean most of the time, so I feel my life style is very healthy. I eat plenty of fruit and veg, I drink moderately and do not smoke. We cant get takeaway food here, so nearly everything is prepared from scratch. My only vice is butter, and that is only when I m worrying about all this. Is there any alternatives to Statins, I did read something about a dialysis machine for cholesterol? But that was a long time ago, and was in the early stage of development. Should I try these next ones, or just forget it and see what happens. I like my life now, When I was on the Simvastatins, I felt I had no life at all, almost like I was taking part in someone else s life, not quite mine. I don t want to go back to feeling like that. Please help....
My father, age 78, is in excellent health and only takes medication for hypercholesterolemia (low 200 s). He recently started Erythromycin for head and chest congestion and sore throat. After taking this for a few days he had blood blisters erupt in his scalp and ears. His head felt a lot of pressure and he was worried he might be having a stroke. His neck and head were stiff with some numbness in his right arm. He DC d the antibiotic and went to his doctor, who placed him on Prednisone. Now he is a little groggy and isn t feeling well so he stopped the Prednisone. He sounds weak and we aren t sure why he was put on the Prednisone. My question is - why take Prednisone if the blisters are drying up? What is the benefit versus the risks?
I am 43, 5'5", 180 and have high blood pressure, high cholesterol ( which is all under control now). I have celiac sprue diease, lymphaedema in both legs and constanstally have problems with rapid heart beats even in the resting stage. I have quite abit of chest pains and do not know what is going on. Any advice on what I should do?
i have dark nuckles, toes, knees and elbows. having done a bit of research i think its acanthosis. however having looked at the causes of acanthosis i.e obesity, high cholesterol, etc - i dont have any of them. i ve always had darkness around my nuckles, toes, etc. I would like to know if there is a cosmetic procedure which would fix it. Thank you i dont have any medical problems, i m 22.
I have severe headaches on almost a daily basis. An MRI revealed findings: chronic vessel ischemic changes; mild global volume loss and paranasal sinuses and mastoid air cells appear pneumatized. Question: Does first two items indicate future...
my husband who is 45 recently began having difficulty keeping an erection. He said the feeling is there but he can't and it is very frustrating to him. I have noticed that the odor in his semen has changed. It leaves a fishy odor.
My wife is taking xeralto, and has hypertension leyden 5 deficiency, hypercholesterolemia ,high triglycerides, Previous bilat PE, following dvt. Any benefit or contraindication to fish oil tabs? YYYY@YYYY